MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMNET

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMNET
Model Number FX432T
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: we have only received the product data without serial number.The product itself is not available for an investigation.Without a serial number it is not possible for us to retrace the complained product.Nevertheless, we can ensure that the progav 2.0 shunt system has a normal pressure range of 0 to 20 cmh2o.All parameters (opening pressure, reflux, tightness, adjustability and brake function) are inspected and signed during the manufacturing process.The progav 2.0 shunt system was manufactured by a qualified employee in may 2018.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav 2.0 shunt system is comprised of a progav 2.0 adjustable valve and a shuntassistant fixed pressure valve.The progav 2.0 valve has a normal pressure range of 0 to 20 cmh2o.The shuntassistant has a fixed pressure of 10 cmh2o.Before release, the progav 2.0 was pre-adjusted to a pressure setting of 5 cmh2o.Result: an investigation was not possible because no product was send for investigation.Without a detailed investigation, a meaningful analysis of the cause of the mentioned catheter disconnection is not possible.However, we can ensure that all our products are released for shipment only in a perfect condition due to a documented final check.All products of the delivery note met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx432t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the posterior catheter was disconnected.The patient returned sometime later and complained that she was "not feeling right".A shunt series was ordered and results showed that the distal catheter was fractured.When the surgeon examined the patient in the operating room, the shunt was exposed and the posterior catheter was noted to be completely disconnected (below the reinforced section distal to sa).After finding the distal break, the system including reservoir, progav, and shunt assistant was explanted.Another miethke product, fx817t was implanted instead.The patient underwent a revision procedure.No patient complications were reported as a result of the revision procedure.No further patient infromation are available.

Brand Name
PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMNET
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12509623
Report Number2916714-2021-00186
Device Sequence Number4986412
Product Code JXG
UDI-Device Identifier04041906137304
UDI-Public4041906137304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
Report Date (Section F) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberFX432T
Device Catalogue NumberFX432T
Device Lot Number20037951
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/30/2021
Event Location Hospital
Date Report to Manufacturer08/30/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/21/2021